Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 121, NWS Atlanta, GA

June 2, 20135 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2013, 3:43 PM EDT for 5 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2013, 3:43 PM EDT (19:43 UTC)
Expired
Jun 2, 2013, 4:30 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bibb County, GA, Crawford County, GA, Jones County, GA, Twiggs County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 33 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WUUS52 KFFC 021943
SVRFFC
GAC021-079-169-289-319-022030-
/O.NEW.KFFC.SV.W.0121.130602T1943Z-130602T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL GEORGIA
  NORTHEASTERN CRAWFORD COUNTY IN CENTRAL GEORGIA
  SOUTHERN JONES COUNTY IN CENTRAL GEORGIA
  NORTHERN TWIGGS COUNTY IN CENTRAL GEORGIA
  EXTREME WEST CENTRAL WILKINSON COUNTY IN CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR PAYNE
  CITY...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3269 8389 3285 8390 3291 8377 3295 8373
      3305 8339 3293 8336 3293 8334 3273 8334
TIME...MOT...LOC 1943Z 253DEG 14KT 3282 8372

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:07 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 2, 2:07 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT SUN JUN 2 2013

.PREV DISCUSSION...

UPDATE...
/ISSUED 1025 AM EDT SUN JUN 2 2013/
SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP ACROSS MUCH OF
THE CWA THIS MORNING SO MAIN CHANGE TO THE FORECAST HAS BEEN TO
REDUCE POPS FOR THE MORNING. BY EARLY AFTERNOON THOUGH...THE HRRR
INCREASES COVERAGE GREATLY ACROSS THE NORTH AND WESTERN PART OF
THE CWA AND THIS IS IN LINE WITH THE FORECAST. SOME INDICATION IN
THE MODELS SUCH AS THE GFS AND ECMWF THAT THE BETTER COVERAGE WILL
CONTINUE INTO TONIGHT AND MAY NEED TO ADJUST OUR POPS UPWARD
OVERNIGHT IN FUTURE UPDATES.

PORTIONS OF FANNIN AND GILMER COUNTY HAVE ALREADY SEEN AROUND 4
INCHES OF RAIN DURING THIS EVENT SO FAR. ALTHOUGH THEY HAVE
RECEIVED A REPRIEVE FROM THE HEAVY RAIN...WILL HAVE TO CONTINUE TO
MONITOR THIS AREA CLOSELY FOR POTENTIAL ISOLATED FLOODING AS
HEAVY RAIN IS POSSIBLE AGAIN THIS AFTERNOON.

11

PREV DISCUSSION...
SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 353 AM EDT SUN JUN 2 2013/
MEDIUM RANGE MODELS ARE TRENDING A BIT SLOWER WITH THE COLD
FRONTAL PROGRESS ACROSS THE REGION. WEAK MID/UPPER-LEVEL SHORT
WAVE CURRENTLY SWEEPING ACROSS THE SOUTHERN APPALACHIANS HAS
RESULTED IN SCATTERED SHOWERS...AND A FEW ISOLATED
THUNDERSTORMS...ACROSS NORTH GEORGIA EARLY THIS MORNING.
INSTABILITY IS VERY LIMITED INITIALLY SO I DO NOT EXPECT THIS
ACTIVITY TO STRENGTHEN SIGNIFICANTLY. BETTER CHANCES FOR
THUNDERSTORMS APPROACH FROM THE WEST AFTER SUN-UP AS THE REMAINS
OF THE LINEAR CONVECTIVE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY
APPROACH AND INSTABILITY INCREASES. CAPE/LI/MID-LEVEL LAPSE RATES
ARE EXPECTED TO REMAIN MODERATE AT BEST THROUGH THIS AFTERNOON
INTO THIS EVENING SO WIDESPREAD SEVERE THUNDERSTORMS ARE STILL NOT
EXPECTED...HOWEVER A FEW STRONG STORMS WITH GUSTY WINDS...SMALL
HAIL AND FREQUENT LIGHTNING ARE STILL LIKELY.

THE COLD FRONT IS NOT EXPECTED TO CLEAR NORTH GEORGIA UNTIL SOMETIME
DURING THE DAY MONDAY SO I HAVE KEPT CHANCE POPS FOR THE ENTIRE
FORECAST AREA THROUGH 00Z TUESDAY. INSTABILITY IS PROGGED TO
DIMINISH QUICKLY OVERNIGHT TONIGHT BUT MODELS DO INDICATE THAT
MODERATE INSTABILITY DEVELOPS ONCE AGAIN MONDAY ACROSS THE
SOUTHEASTERN HALF OF THE FORECAST AREA AHEAD OF THE COLD FRONT.
UPPER-LEVEL SUPPORT REMAINS FAIRLY MODEST THROUGH THIS TIME PERIOD
BUT WEAK WAVES IN THE UPPER FLOW...MODERATE LOW-LEVEL FORCING ALONG
AND AHEAD OF THE COLD FRONT...AND THE SLOW NATURE OF THE SYSTEM WILL
RESULT IN RAINFALL TOTALS AVERAGING AROUND AN INCH TO AN INCH AND A
HALF ACROSS NORTH GEORGIA WITH AVERAGES BETWEEN 3/4 OF AN INCH AND
AN INCH ACROSS CENTRAL GEORGIA. THIS IS NOT EXPECTED TO RESULT IN
WIDESPREAD FLOODING ISSUES.

20

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED 353 AM EDT SUN JUN 2 2013/
MODELS SHOW THE COLD FRONT PUSHING INTO SOUTH GA MONDAY NIGHT...
WHERE IT MEANDERS... THEN DRIFTS BACK NORTH SLIGHTLY BY TUESDAY
AFTERNOON. THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN
REACHES OF THE FORECAST AREA ON TUESDAY. A SLIGHT CHANCE OF STORMS
SPREAD BACK ACROSS NORTH GA BY WEDNESDAY AS AN EASTERLY WIND FLOW
BEGINS TO ADVECT DEEP ATLANTIC MOISTURE BACK OVER THE AREA WHILE A
SERIES OF UPPER DISTURBANCES BEGIN TO CARVE A BROAD LONG WAVE
TROUGH THAT STRETCHES DOWN THE MS VALLEY REGION BY WEDNESDAY
AFTERNOON. THIS UPPER TROUGH DEEPENS OVER THE SOUTH ON THURSDAY
AND PROVIDES THE SUPPORT FOR SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE ENTIRE FORECAST AREA THURSDAY AFTERNOON AND EVENING. AT
THE SAME TIME... THE ECMWF AND GFS SHOW AN EARLY SEASON TROPICAL
SYSTEM PUSHING INTO THE EASTERN GULF ON THURSDAY... ACROSS CENTRAL
FL AND INTO THE WESTERN ATLANTIC ON FRIDAY...THEN UP THE EAST
COAST ON SATURDAY AS HIGH PRESSURE BUILDING SOUTH OF CANADA HELPS
HOLD THE SYSTEM OFF SHORE. AHEAD OF THIS SYSTEM ON FRIDAY... A
CONTINUED MOIST EASTERLY FLOW AND UPPER TROUGH WILL SUPPORT
DIURNALLY DRIVEN AFTERNOON AND EVENING CONVECTION ACROSS THE AREA
AGAIN ON FRIDAY. AS THE TROPICAL SYSTEM PUSHES OFF TO THE NE ON
SATURDAY... MODELS SHOW A COLD FRONT AND DRIER AIR SPREADING SOUTH
IN ITS WAKE. DUE TO MUCH UNCERTAINTY ON TIMING AND TRACK... WILL
CONTINUE TO SHOW A CHANCE OF CONVECTION ON SATURDAY FOR NOW AND
MONITOR CHANGES IN THE MODEL RUNS CLOSELY OVER THE NEXT SEVERAL
DAYS.

39

&&

.AVIATION...
18Z UPDATE...
CONVECTION HAS BEGUN TO DEVELOP AROUND THE TERMINALS AND FOR NOW
IS ORIENTED IN TWO LINES. EXPECT CONVECTION TO CONTINUE THROUGH
THIS EVENING BUT THEN CHANCES WILL DECREASE. HAVE KEPT SHRA IN THE
TAFS FOR MUCH OF THE NIGHT...BUT CANT COMPLETELY RULE OUT THE
CHANCE OF MORE TSRA. COULD SEE SOME GUSTY WINDS AND BRIEF LOWER
CIGS IN THE TSRA BUT SO SHORT LIVED THAT HAVENT INCLUDED IT IN
THE TAF YET EXCEPT FOR MINOR REDUCTION IN VSBY. CIGS ARE EXPECTED
TO LOWER OVERNIGHT INTO THE IFR TO LOW MVFR RANGE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF CONVECTION...VSBYS AND CIGS. HIGH
CONFIDENCE ON WIND DIRECTION...BUT MEDIUM ON SPEEDS DUE TO
POSSIBLE GUSTS IN TSRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  68  84  64 /  70  80  40  30
ATLANTA         83  69  84  66 /  80  80  40  10
BLAIRSVILLE     79  64  80  61 /  80  80  40  10
CARTERSVILLE    82  66  84  61 /  80  80  40  10
COLUMBUS        85  71  86  69 /  70  80  50  30
GAINESVILLE     82  68  83  65 /  80  80  40  20
MACON           86  69  85  67 /  60  60  50  40
ROME            82  67  83  60 /  80  80  30  10
PEACHTREE CITY  83  67  84  61 /  80  80  40  20
VIDALIA         88  72  86  69 /  50  60  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....DEESE
AVIATION...11
Hazardous weather outlook, Jun 2, 2:38 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT SUN JUN 2 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
238 PM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...

ISOLATED STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL.

DISCUSSION...

A STORM SYSTEM WILL PUSH ACROSS THE OHIO VALLEY AND DRAG A COLD FRONT
INTO NORTH GEORGIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP
AHEAD OF THE FRONT AND SPREAD ACROSS THE REST OF THE REGION DURING
THE LATE AFTERNOON AND EVENING HOURS. MODERATE UPPER LEVEL FORCING
AND AFTERNOON INSTABILITY COULD ALLOW A FEW STORMS TO BECOME
SEVERE ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING DAYTIME
HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...ISOLATED STRONG STORMS POSSIBLE ON MONDAY...

A COLD FRONT WILL SAG SOUTHWARD ACROSS PARTS OF NORTH AND CENTRAL
GEORGIA ON MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE FRONT DURING DAYTIME HEATING. FRONTAL FORCING AND
MODERATE INSTABILITY COULD ALLOW A FEW STORMS TO BECOME STRONG
MONDAY AFTERNOON... PRODUCING GUSTY WINDS... SMALL HAIL...FREQUENT
LIGHTNING AND HEAVY RAIN.

THE THUNDERSTORM THREAT WILL DECREASE OVER THE AREA TUESDAY AND
WEDNESDAY AS THE FRONT PUSHES INTO SOUTH GEORGIA ALTHOUGH ISOLATED
THUNDERSTORMS MAY STILL BE POSSIBLE ACROSS PARTS OF CENTRAL
GEORGIA. A BETTER CHANCE OF SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL RETURN TO ALL OF NORTH AND CENTRAL GEORGIA FOR
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT STORM REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 2, 2:58 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT SUN JUN 2 2013

GAZ008-015-016-023-021930-
258 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL...50 MPH
WINDS...AND FREQUENT LIGHTNING IN WHITE...UNION...LUMPKIN AND HALL COUNTIES
UNTIL 330 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEVELAND...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WHITLEY GAP
SHELTER...QUALATCHEE LAKE...CAMP COLEMAN LAKE...TURNERS
CORNER...SMITHGALL WOODS CONSERVATION AREA...CLEVELAND...UNICOI
STATE PARK...ROBERTSTOWN...HELEN...MOSSY CREEK...ANNA RUBY
FALLS...LEAF AND SAUTEE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3477 8363 3475 8362 3468 8363 3465 8365
      3463 8363 3460 8364 3456 8361 3454 8361
      3451 8366 3451 8386 3471 8394 3479 8366
TIME...MOT...LOC 1857Z 265DEG 21KT 3460 8378
Special weather statement, Jun 2, 3:02 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN JUN 2 2013

GAZ032-033-043-044-021930-
302 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN COBB...DOUGLAS AND
FULTON COUNTIES UNTIL 330 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHAPEL HILL...MOVING EAST AT 35 MPH. PEA
SIZE HAIL HAS BEEN REPORTED WITH THIS STORM.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CAMPBELLTON...BILL
ARP...WINSTON...DOUGLASVILLE...CHAPEL HILL...LITHIA
SPRINGS...AUSTELL...SWEETWATER CREEK STATE
PARK...SANDTOWN...MABLETON...SIX FLAGS OVER GEORGIA...CASCADE
HEIGHTS...EAST POINT...SMYRNA AND BANKHEAD. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS.

&&

LAT...LON 3379 8473 3384 8472 3394 8436 3369 8435
      3358 8483 3377 8487
TIME...MOT...LOC 1901Z 249DEG 29KT 3371 8469
Special weather statement, Jun 2, 3:16 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT SUN JUN 2 2013

GAZ014-015-021>023-021945-
316 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH
WINDS...AND FREQUENT LIGHTNING IN LUMPKIN...CHEROKEE...DAWSON...FORSYTH AND
HALL COUNTIES UNTIL 345 PM EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LATHEMTOWN...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FREE HOME...BALL
GROUND...REAVIS MOUNTAIN...HOLBROOK...LATHEMTOWN...DREW...DUCKTOWN...
HOLLIS LATHEM RESERVOIR...HIGHTOWER...CUMMING...MATT...COAL
MOUNTAIN...DAWSONVILLE...SILVER CITY AND DOUGHERTY. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3422 8388 3419 8435 3436 8442 3438 8432
      3438 8426 3440 8426 3449 8391
TIME...MOT...LOC 1915Z 256DEG 26KT 3429 8428
Special weather statement, Jun 2, 3:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT SUN JUN 2 2013

GAZ044-053-054-022000-
326 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN COWETA...FAYETTE
AND FULTON COUNTIES UNTIL 400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADRAS...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE THOMAS
CROSSROADS...MADRAS...PALMETTO...CANNONGATE...PEACHTREE
CITY...TYRONE...FAIRBURN...SANDY CREEK...UNION CITY...KENWOOD AND
FAYETTEVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3361 8446 3355 8446 3355 8444 3353 8443
      3336 8442 3338 8480 3354 8481
TIME...MOT...LOC 1926Z 256DEG 19KT 3346 8469
Special weather statement, Jun 2, 3:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT SUN JUN 2 2013

GAZ032>034-044-045-022015-
336 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN
COBB...DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 415 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BANKHEAD...MOVING EAST AT 25 MPH. PEA SIZE
HAIL HAS BEEN REPORTED WITH THIS STORM.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
BOLTON...BANKHEAD...CASCADE HEIGHTS...WEST END...SWEET
AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER
FIELD...ATLANTA...VININGS...SMYRNA...ATLANTIC STATION...PIEDMONT
PARK...MIDTOWN AND EDGEWOOD. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS.

&&

LAT...LON 3402 8402 3376 8401 3367 8454 3387 8456
TIME...MOT...LOC 1935Z 254DEG 23KT 3380 8440
Special weather statement, Jun 2, 3:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT SUN JUN 2 2013

GAZ071-072-081>083-022015-
336 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TWIGGS...MONROE...JONES...BIBB AND CRAWFORD COUNTIES UNTIL 415 PM
EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LIZELLA...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TWIGGS...MONROE...JONES...BIBB AND CRAWFORD COUNTIES THROUGH 415 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKE
TOBESOFKEE...LIZELLA...SKIPPERTON...WESLEYAN...ARKWRIGHT...RUTLAND...
PAYNE CITY...MACON...DRY BRANCH...FRANKLINTON...CROSS KEYS AND
CLINTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3300 8356 3276 8348 3270 8390 3287 8393
TIME...MOT...LOC 1936Z 254DEG 13KT 3281 8376

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:39 PM EDTSpecial Weather StatementFFCDade, Walker51 min
Jun 2, 3:11 AM EDTSpecial Weather StatementFFCMurray49 min
Jun 2, 5:08 AM EDTSpecial Weather StatementFFCBartow, Fannin, Gilmer, Pickens52 min
Jun 2, 12:55 PM EDTSpecial Weather StatementFFCFannin, Murray50 min
Jun 2, 1:18 PM EDTSpecial Weather StatementFFCPickens27 min
Jun 2, 1:40 PM EDTSpecial Weather StatementFFCJasper35 min
Jun 2, 1:50 PM EDTSpecial Weather StatementFFCLumpkin, Pickens25 min
Jun 2, 1:55 PM EDTSpecial Weather StatementFFCCarroll35 min
Jun 2, 2:07 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin, White38 min
Jun 2, 2:17 PM EDTSpecial Weather StatementFFCPutnam28 min
Jun 2, 2:30 PM EDTSpecial Weather StatementFFCJones30 min
Jun 2, 2:36 PM EDTSpecial Weather StatementFFCDouglas24 min
Jun 2, 2:58 PM EDTSpecial Weather StatementFFCWhite32 min
Jun 2, 3:02 PM EDTSpecial Weather StatementFFCDouglas, Fulton28 min
Jun 2, 3:16 PM EDTSpecial Weather StatementFFCForsyth29 min
Jun 2, 3:26 PM EDTSpecial Weather StatementFFCFayette34 min
Jun 2, 3:36 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett39 min
Jun 2, 3:51 PM EDTSpecial Weather StatementFFCClayton, Henry24 min
Jun 2, 3:57 PM EDTSpecial Weather StatementFFCBanks, Hall48 min
Jun 2, 4:08 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Hall, Jackson52 min
Jun 2, 4:14 PM EDTSpecial Weather StatementFFCBaldwin, Hancock46 min
Jun 2, 4:17 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale43 min
Jun 2, 4:26 PM EDTSpecial Weather StatementFFCPeach49 min
Jun 2, 4:30 PM EDTSpecial Weather StatementFFCBarrow, Walton30 min
Jun 2, 4:31 PM EDTSpecial Weather StatementFFCWilkinson44 min
Jun 2, 4:56 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison49 min
Jun 2, 5:05 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach40 min
Jun 2, 5:06 PM EDTSpecial Weather StatementFFCMorgan, Newton, Oconee, Walton24 min
Jun 2, 5:12 PM EDTSpecial Weather StatementFFCWilkinson48 min
Jun 2, 5:13 PM EDTSpecial Weather StatementFFCJackson, Madison47 min
Jun 2, 5:31 PM EDTSpecial Weather StatementFFCTalbot44 min
Jun 2, 5:32 PM EDTSpecial Weather StatementFFCLamar, Monroe28 min
Jun 2, 5:41 PM EDTSpecial Weather StatementFFCMorgan34 min
Jun 2, 5:45 PM EDTSpecial Weather StatementFFCClarke, Oconee30 min
Jun 2, 5:46 PM EDTSpecial Weather StatementFFCUpson29 min
Jun 2, 6:14 PM EDTSpecial Weather StatementFFCTaylor31 min
Jun 2, 6:18 PM EDTSpecial Weather StatementFFCOglethorpe12 min
Jun 2, 6:41 PM EDTSpecial Weather StatementFFCBibb34 min
Jun 2, 6:44 PM EDTSpecial Weather StatementFFCCrawford, Peach31 min
Jun 2, 6:56 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Peach, Taylor49 min
Jun 2, 7:04 PM EDTSpecial Weather StatementFFCCobb26 min
Jun 2, 7:52 PM EDTSpecial Weather StatementFFCFulton23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.